| Post Reply | RetroFed Forum Forum Index » Ask Lemmy |
| Author | Message | ||
|---|---|---|---|
|
so_pitted_wabam
lemmy.zip
so_pitted_wabam@lemmy.zip Joined: 2026-02-24 |
I am only recently learning about how widely used these things are, but how little is known about the long term risks and more subtle impacts of the drug. Anecdotally, what have y'all heard about it? |
||
| 31 Original | |||
Starya67
lemmy.world
starlinguk@lemmy.worldJoined: 2023-06-17 |
Most of the risks are caused by rapid weight loss and not eating properly, not the medication itself. |
||
| 24 | |||
|
TheAlbatross
lemmy.blahaj.zone
TheAlbatross@lemmy.blahaj.zone Joined: 2023-09-12 |
There is currently no known off ramp for the drug. This really isn't that big a deal for people who are using it to treat diabetes, some conditions are not cured and simply managed with medication, but it is concerning for people who are using it casually for weight loss, as it's so often egregiously advertised. |
||
| 33 | |||
|
RoidingOldMan
lemmy.world
RoidingOldMan@lemmy.world Joined: 2024-08-09 |
There seems to be an anorexia fad. People who didn't even need to lose weight now look anorexic after taking it. Feels like we're back in the 90's. Baggy pants, midriff shirts, and being incredibly incredibly thin. |
||
| 2 | |||
|
YappyMonotheist
lemmy.world
ArgumentativeMonotheist@lemmy.world Joined: 2025-04-26 |
You risk being outed as a vain human being, I guess. 😅 |
||
| -9 | |||
|
Ziggurat
jlai.lu
Ziggurat@jlai.lu Joined: 2025-02-26 |
You should read about the mediator, an amphetamin derivate prescribed for weight loss from the 80's to 00's which had deadly side effects and was withdrawn with an estimated death toll between 500and 2000patients. The pharmacy company owner even got jail time for pretending their product was safe https://en.wikipedia.org/wiki/Benfluorex I am not a pharmacist but the concept looks pretty similar to ozempic |
||
| -9 | |||
|
psycho_driver
lemmy.world
psycho_driver@lemmy.world Joined: 2023-06-18 |
Something like 0.2% of people have vision problems, up to complete vision loss. This might be strictly correlated to those people being diabetic and already headed for vision problems anyway. I have been using retatrutide for about half a year now. Very positive overall health benefits. The only downside for me is occasional quite bad constipation. |
||
| 15 | |||
Starya67
lemmy.world
starlinguk@lemmy.worldJoined: 2023-06-17 |
There is currently no known off ramp for the drug. This really isn't that big a deal for people who are using it to treat diabetes, some conditions are not cured and simply managed with medication, but it is concerning for people who are using it casually for weight loss, as it's so often egregiously advertised.
There is no off ramp for other diets either. You stop, you gain weight. |
||
| 34 | |||
RobotToaster
mander.xyz
RobotToaster@mander.xyzJoined: 2023-09-13 |
You should read about the mediator, an amphetamin derivate prescribed for weight loss from the 80's to 00's which had deadly side effects and was withdrawn with an estimated death toll between 500and 2000patients. The pharmacy company owner even got jail time for pretending their product was safe https://en.wikipedia.org/wiki/Benfluorex I am not a pharmacist but the concept looks pretty similar...
They work completely differently. Benfluorex is an amphetamine that acts as a serotonin–norepinephrine releasing agent. |
||
| 14 | |||
JohnnyCanuck
lemmy.ca
JohnnyCanuck@lemmy.caJoined: 2023-07-30 |
There is no off ramp for other diets either. You stop, you gain weight.
I stopped my see-food diet and lost weight. |
||
| 11 | |||
|
HubertManne
piefed.social
HubertManne@piefed.social Joined: 2025-03-13 |
This reminds me a lot of eye surgery which I was kinda paranoid about. Thing is there is no way to really know about long term effects until something has been around a long time. |
||
| 3 | |||
|
CompactFlax
discuss.tchncs.de
CompactFlax@discuss.tchncs.de Joined: 2025-02-14 |
I’ve heard that dosages are way higher than necessary. Body builders are using gray market product with approaching 1/2 the dosage and seeing good results I think I remember someone saying. |
||
| 5 | |||
|
halcyoncmdr
piefed.social
halcyoncmdr@piefed.social Joined: 2026-01-15 |
There is no off ramp for other diets either. You stop, you gain weight.
This, it isn't a magic drug that permanently changes you. If you don't change your underlying lifestyle then things will go back to how they were. This is obvious to anyone that bothers to think about it for even a second. |
||
| 19 | |||
Fubarberry
sopuli.xyz
Fubarberry@sopuli.xyzJoined: 2023-07-19 |
Biggest thing (from what I understand) is that losing weight too rapidly will result in significant muscle loss. Losing muscle also lowers your metabolism, which can lead to rapid weight gain when you get off the drug. This isn't glp-1 drug specific, and can be offset by exercise, eating more protein, etc. |
||
| 11 | |||
SaneMartigan
aussie.zone
SaneMartigan@aussie.zoneJoined: 2025-05-27 |
Semaglutide has been prescribed to diabetics for 20+ years now. Asking for the horror stories is probably unreasonable fear mongering. So many topics have horror stories, which if followed directly, would indicate staying away from the thing. Unless it's an unusually high percentage of people experiencing negative effects it's mostly medical denialism, eg anti Vaxxers, to focus on the slim chance of problems. I've had two surgeries in the last two years, one of the side effects was death, people do die during surgery, I'm fine. I'm still recovering but I'm getting there. |
||
| 44 | |||
|
fuckwit_mcbumcrumble
lemmy.dbzer0.com
fuckwit_mcbumcrumble@lemmy.dbzer0.com Joined: 2024-03-20 |
Gpl 1s slow down your bodies natural digestion process and send the signal that you’re full. One problem is when it goes too far and your body almost stops digestion. I saw an article about one person who wound up having rotting food sitting in her stomach causing her to vomit it out. |
||
| 6 | |||
|
MadhuGururajan
programming.dev
MadhuGururajan@programming.dev Joined: 2023-12-24 |
there was a ChubbyEmu video about that recently. |
||
| 7 | |||
|
NABDad
lemmy.world
NABDad@lemmy.world Joined: 2023-06-12 |
Ooo, I've got one! Last Saturday, I was knocked off my feet with a stomach virus. Because the meds slow down your digestion, it was difficult to, um, expel the illness in the usual, fast manner. I started feeling slightly better on Wednesday, but the issue wasn't really resolved until Friday morning. |
||
| 14 | |||
|
so_pitted_wabam
lemmy.zip
so_pitted_wabam@lemmy.zip Joined: 2026-02-24 |
Ooo, I've got one! Last Saturday, I was knocked off my feet with a stomach virus. Because the meds slow down your digestion, it was difficult to, um, expel the illness in the usual, fast manner. I started feeling slightly better on Wednesday, but the issue wasn't really resolved until Friday morning.
Oooo! That is very interesting 👀 glad you’re feeling better! |
||
| 3 | |||
|
so_pitted_wabam
lemmy.zip
so_pitted_wabam@lemmy.zip Joined: 2026-02-24 |
there was a ChubbyEmu video about that recently.
I’ll have to look it up! I’ve never heard of a chubby emu! Only chubby bunny! |
||
| 1 | |||
|
so_pitted_wabam
lemmy.zip
so_pitted_wabam@lemmy.zip Joined: 2026-02-24 |
Gpl 1s slow down your bodies natural digestion process and send the signal that you’re full. One problem is when it goes too far and your body almost stops digestion. I saw an article about one person who wound up having rotting food sitting in her stomach causing her to vomit it out.
O lord that is foul |
||
| 2 | |||
|
HobbitFoot
thelemmy.club
HobbitFoot@thelemmy.club Joined: 2023-06-16 |
Biggest thing (from what I understand) is that losing weight too rapidly will result in significant muscle loss. Losing muscle also lowers your metabolism, which can lead to rapid weight gain when you get off the drug. This isn't glp-1 drug specific, and can be offset by exercise, eating more protein, etc.
Also, rapid weight loss could cause issues with your gall bladder. |
||
| 2 | |||
|
collapse_already
lemmy.ml
collapse_already@lemmy.ml Joined: 2023-11-29 |
I’ve heard that dosages are way higher than necessary. Body builders are using gray market product with approaching 1/2 the dosage and seeing good results I think I remember someone saying.
I take one for diabetes, and my dose is 1/3rd to 1/4th the typical dose prescribed for weight loss. |
||
| 2 | |||
socsa
piefed.social
socsa@piefed.socialJoined: 2024-08-20 |
I’ll have to look it up! I’ve never heard of a chubby emu! Only chubby bunny!
Oh man, if you like strange and stupid medical stories then you are in for a treat. |
||
| 4 | |||
| Post Reply |
Back to top |